MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ANTHOLOGY HO POR PL HA SZ 5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. ANTHOLOGY HO POR PL HA SZ 5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 71357105
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 03/22/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that revision surgery was performed in which, while revising the femoral head due to infection, the stem moved and it was decided to exchange it.
 
Additional Manufacturer Narrative
It was reported that revision surgery was performed due to infection.The stem moved and it was decided to exchange it as well.The associated oxinium femoral head, anthology porous femoral component, r3 acetabular liner, r3 3hole acetabular shell and reflection threaded hole cover were not returned for evaluation.Therefore a product analysis could not be performed.Our investigation including a review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.The devices were sterilized according to sterilization release documentation from quality control.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A relationship, if any, between the devices and the reported incident or adverse event could not be corroborated.No medical documents were received for investigation.Therefore no medical assessment can be performed at this time.Without the return of the actual products involved and no patient records available, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.

Brand Name
ANTHOLOGY HO POR PL HA SZ 5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8512564
Report Number1020279-2019-01533
Device Sequence Number1515721
Product Code JDI
UDI-Device Identifier03596010559609
UDI-Public03596010559609
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K052792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71357105
Device Lot Number17KM18399
Initial Date Received by Manufacturer 03/22/2019
Supplement Date Received by Manufacturer03/22/2019
03/22/2019
Initial Report FDA Received Date04/14/2019
Supplement Report FDA Received Date04/22/2019
11/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;